Vladimir Putin may be suffering from cancer and the medical treatment he is receiving has altered the balance of his mind, according to theories being put forward by spies with sources close to the Kremlin.
Russian President Vladimir Putin’s “bloated” appearance could be the side effect of him taking steroids for treatment for cancer, spies have claimed.
Senior figures from Australia, Canada, New Zealand, the United Kingdom and the United States believe there is a physiological explanation for his invasion of Ukraine, it is reported.
Citing sources close to the Kremlin, they are investigating reports that 69-year-old Putin’s “increasingly erratic behaviour” combined with a bloated appearance point to drug use.
They are advancing theories that he may be suffering from cancer and the medical treatment he is receiving has altered the balance of his mind.
Sources also cite the dictator’s decision to physically isolate himself from guests as the use of drugs is suppressing his immune system.
Emmanuel Macron was forced to sit at the other end of a 13ft table during a meeting with the Russian president Vladimir Putin.
And foreign minister Sergei Lavrov was also seated at the other end of a particularly long table.
A security source told the Mail on Sunday : “It is only human sources that can offer you the sort of rich picture that we have of Putin’s psyche.
“There has been an identifiable change in his decision-making over the past five years or so. Those around him see a marked change in the cogency and clarity of what he says and how he perceives the world around him.”
Putin has also previously been accused of taking steroids which make users more aggressive.
Former foreign secretary Lord David Owen said he suspects steroid use due to changes in the shape of Putin’s face, which could be caused by muscle-boosting drugs.
Lord Owen told Times Radio: “Look at his face, see how that has changed – he now has an oval face.
“People who said, oh, it’s plastic surgery or Botox, I don’t believe that at all.
“He’s on either anabolic steroids as a bodybuilder – and he’s very proud of his muscles and strips to the waist and everything like that – or he’s on corticosteroids.
“If you’re on these drugs, this gives you this face.
“It reduces your immunity and makes you more vulnerable to Covid.
“This man has been in complete isolation, quite extraordinary, won’t see anybody, stays miles away, tremendous pressures.
“Which indicates he’s on a steroid and probably, maybe, a combination of both.”
Lord Owen said the anabolic steroids can increase a person’s aggression.